Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Discolored Facial Skin
    avatar
    DLHMN posted:
    During my 3rd pregnancy I started to get some darkening of the skin on my face like my eyebrows, cheek bones and upper lip. At first I thought maybe it was because I maybe got a little too much sun but it has been almost a year and my upper lip still has an almost "stained" look to it. My cheeks and eyebrows seem to be fine now. Is there any tips you can give to help this go away?
    Reply
     
    avatar
    Mohiba K Tareen, MD responded:
    Hormonal pigmentation can persist even after pregnancy. The most important thing to do is to use a broad spectrum sunscreen (UVA and UVB) to prevent MORE discoloration. If you prefer not to see a doctor, you can start with 2% hydroquinone (available OTC- there is controversy with prolonged use of hydroquinone but the American Academy of Dermatology has deemed short courses to be safe) or a brightener with kojic acid, licorice, or soy.

    Alternatively, you can consult with a dermatologist who is able to prescribe more effective medications and discuss the option of various chemical peels with you.

    I hope that helps
    Dr. Mohiba Tareen
    Tareen Dermatology, Roseville, Minn
    Castle Connoly's America's Top Cosmetic Dermatologists
    Adjunct Assistant Professor Univ of MN Dept of Dermatology
    www.TareenDermatology.com
     
    avatar
    igetadeal responded:
    I agree with Dr. Mohiba. But i had a suggestion. You can try obagi kits. It is all in one. Any this kind of skin problem are totally solved. So try it.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Don't shave your legs before a pedicure!Expert
    Shaving the legs before going for a pedicure has been linked to an increase risk of infection from pedicure footbaths. This is because the ... More
    Was this Helpful?
    10 of 13 found this helpful

    Expert Blog

    Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

    Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.